IBS Network
20,271 members6,872 posts

Antibiotics

Hi. I suffer from Ibs and have just developed pneumonia. Antibiotics always upset my stomach and give me diarrhoea. I have told my Gp this but he has prescribed high dose of Clarithromycin . Already my stomach is churning . Has anyone experienced anything similar and would taking probiotics at the same time help. Thank you for any advice you can give.

10 Replies
oldestnewest

Hi Pam, I suffer with Emphesema and IBS,so similar story,antibiotics kill my Tum,and I once had a chat with my Pharmasist about antibiotics that would not affect my Tum and he suggested Levofloxacin 500mg,I haven't tried them yet ,touch wood I've had no need,but it may be worth mentioning them to your GP,see what he says.

Reply

Thanks for that only been taking clarithrimycin for a day so if I feel worse after my next dose I will speak to GP.

Reply

I know how you must be feeling,and I really feel for you,I also find steroids do the same to me,put the two together agony.

Good luck. Take care.

1 like
Reply

Probiotic yog a must and follow script closely on when and how to take antibiotic in relation to food.Add some blocking foods to diet rice bananas,hard boiled eggs and porridge for example.

1 like
Reply

I think you should stick with the tablets treat the pneumonia  yes you may need to be near a loo while your on them but sadly the pneumonia won't go away, I feel for you hope you get better soon x

Reply

Thanks Polly I realise I need to put up with side effects just hope it doesn't get too bad. But I am trying probiotics for use with antibiotics to see if that helps.

Reply

Let's hope it helps x

Reply

antibiotics always give me diarrhoea but I suppose it a catch 22 situation if you need the

Reply

@pam1000 hi pam !  can you recommand to your doctor if it is possible to administre the drug intravenously  (by injection  directly to your veins ) instead of tablets or capsules that have to pass through  your digestive  system  thus irritating  it ?? 

Reply

i'm now on antibiotics for severe tonsillitis ..I ordered the liquid  /syrup version, as they say it is gentle  on the stomach and easier  for the colon to cope with.

the tablets or capsules have always the worst effects  on the gut , so the liquid is a better substitute if you can't handle injections. 

best of luck and wish you a quick recovery :)

Reply

You may also like...